Texas, 2015

Damaging Wind in Texas, July 2, 2015

July 2, 2015 · NWS CRP · 1 event in 1 county or zone

Thunderstorms produced wind damage west of Alice during the afternoon of July 2nd.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Thunderstorms produced wind damage west of Alice during the afternoon of July 2nd.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 2, 11:51 AM CST, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 2, 11:51 AM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1251 PM CDT THU JUL 2 2015

.DISCUSSION...SEE AVIATION BELOW FOR 18Z TAF UPDATE.

&&

.AVIATION...MVFR CIGS HAVE DISSIPATED OVER SOUTH TEXAS...WITH
MAINLY A MIX OF SCATTERED CU AND CIRRUS SPREAD ACROSS THE REGION.
MODERATE SOUTHEAST FLOW WILL PREVAIL THROUGH THE AFTERNOON BEFORE
GRADUALLY RELAXING THROUGH THE EVENING AND OVERNIGHT. A LINE OF
THUNDERSTORM WILL SLOWLY TRACK NORTH INTO THE SOUTHERN COASTAL
BEND EARLY THIS AFTERNOON...AND COULD BRIEFLY IMPACT THESE
TERMINALS. VFR WILL PREVAIL THROUGH TO LATE TONIGHT/EARLY FRIDAY
MORNING BEFORE LOW MVFR DECK FILL INTO THE REGION. OVER LRD EXPECT
MVFR DECK TO CLEAR BY MID/LATE MORNING. ALI/CRP/VCT WILL SLOWLY
RISE...BUT REMAIN AT THE HIGH END OF MVFR THROUGH THE LATE
MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    76  92  77  92  77  /  10  10  10  20  10
VICTORIA          75  92  76  92  77  /  10  10  10  30  10
LAREDO            77  99  76  98  77  /  10  10  10  10  10
ALICE             75  95  75  95  76  /  10  10  10  10  10
ROCKPORT          80  91  80  91  80  /  10  10  10  30  10
COTULLA           75  97  75  96  76  /  10  10  10  10  10
KINGSVILLE        76  94  77  94  77  /  10  10  10  20  10
NAVY CORPUS       79  90  80  90  80  /  10  10  10  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

LK/84...AVIATION
Hazardous weather outlook, Jul 2, 3:04 AM CST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
404 AM CDT THU JUL 2 2015

GMZ230-235-250-255-270-275-TXZ229>234-239>247-030000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
404 AM CDT THU JUL 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER MOST OF SOUTH TEXAS
TODAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND
SUNDAY. LOCALLY HEAVY RAINFALL MAY ACCOMPANY THE STRONGER
THUNDERSTORMS...BUT WIDESPREAD FLOODING IS NOT ANTICIPATED AT THIS
TIME.

AFTERNOON HEAT INDICES MAY REACH AND/OR BRIEFLY EXCEED 105 DEGREES
OVER THE HOLIDAY WEEKEND AND NEXT WORK WEEK.

THE RIP CURRENT RISK ALONG GULF FACING BEACHES MAY BECOME ELEVATED
OVER THE HOLIDAY WEEKEND AND INTO EARLY NEXT WORK WEEK.

THE FIRE DANGER THREAT MAY BRIEFLY BECOME ELEVATED EACH AFTERNOON
NEXT WEEK ACROSS PRIMARILY THE BRUSH COUNTRY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TMT/RH

In the hours before

Special weather statement, Jul 2, 11:28 AM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1228 PM CDT THU JUL 2 2015

TXZ240>243-021900-
NUECES-DUVAL-KLEBERG-JIM WELLS-
1228 PM CDT THU JUL 2 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN NUECES...
SOUTHWESTERN JIM WELLS...KLEBERG AND EASTERN DUVAL COUNTIES...

AT 1226 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR EL COYOTE RANCH AIRPORT TO ARMSTRONG TO 11 MILES
NORTHWEST OF CHARLES R. JOHNSON AIRPORT...AND MOVING NORTH AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CORPUS CHRISTI...KINGSVILLE...FALFURRIAS...BENAVIDES...DRISCOLL...
BISHOP...CRUZ CALLE...LA GLORIA...MALAQUITE BEACH...KINGS CROSSING
GOLF COURSE...LA COLONIA PARK...PALITO BLANCO...MUSTANG ISLAND STATE
PARK...SAN JOSE...RAMIREZ...PADRE ISLES COUNTRY CLUB...WALDRON
FIELD...CONCEPCION...ROSITA AND PADRE BALLI PARK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 2726 9845 2789 9851 2771 9834 2767 9732
      2763 9735 2772 9714 2771 9714 2728 9735
      2728 9736 2753 9728 2753 9729 2747 9788
      2740 9747 2749 9840 2721 9797
TIME...MOT...LOC 1726Z 174DEG 36KT 2688 9819 2693 9778 2672 9751

TE
Special weather statement, Jul 2, 12:21 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
121 PM CDT THU JUL 2 2015

TXZ242-243-021900-
NUECES-KLEBERG-
121 PM CDT THU JUL 2 2015

...STRONG THUNDERSTORMS AFFECTING SOUTHWESTERN NUECES AND CENTRAL
KLEBERG COUNTIES...

AT 119 PM CDT...A STRONG THUNDERSTORM WAS 9 MILES SOUTHEAST OF
KINGSVILLE NAVAL AIR STATION...OR 11 MILES SOUTHEAST OF
KINGSVILLE... MOVING NORTH AT 35 MPH. THE STORM WILL APPROACH THE
CORPUS CHRISTI AREA AROUND 145PM.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CORPUS CHRISTI...KINGSVILLE...DRISCOLL...BISHOP...KINGS CROSSING GOLF
COURSE...RICARDO...KINGSVILLE NAVAL AIR STATION...PETRONILA AND
CHAPMAN RANCH.

LAT...LON 2730 9752 2745 9749 2745 9750 2746 9754
      2741 9755 2740 9751 2733 9758 2732 9758
      2736 9763 2732 9762 2733 9766 2743 9774
      2734 9769 2739 9795 2776 9785 2769 9738
      2730 9748 2729 9749
TIME...MOT...LOC 1819Z 186DEG 28KT 2744 9768

PZ
Special weather statement, Jul 2, 12:55 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
155 PM CDT THU JUL 2 2015

TXZ241>244-021930-
NUECES-SAN PATRICIO-KLEBERG-JIM WELLS-
155 PM CDT THU JUL 2 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NUECES...SAN
PATRICIO...JIM WELLS AND NORTHERN KLEBERG COUNTIES...

AT 154 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF KINGS CROSSING GOLF COURSE TO 7
MILES SOUTHEAST OF BEN BOLT...AND MOVING NORTH AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CORPUS CHRISTI...KINGSVILLE...ALICE...PORTLAND...ROBSTOWN...SINTON...
TAFT...DRISCOLL...CORPUS CHRISTI INTERNATIONAL AIRPORT...INGLESIDE...
BISHOP...ODEM...GREGORY...ORANGE GROVE...INGLESIDE ON THE BAY...SAN
PATRICIO...MIDWAY...BLUNTZER...WEST SINTON AND CORPUS CHRISTI COUNTRY
CLUB.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2752 9823 2805 9823 2808 9729 2785 9714
      2781 9720 2781 9721 2788 9726 2787 9756
      2782 9747 2784 9738 2764 9735 2763 9735
      2771 9731 2769 9721 2768 9727 2751 9735
TIME...MOT...LOC 1854Z 186DEG 38KT 2756 9748 2755 9803

PZ
Special weather statement, Jul 2, 1:19 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
219 PM CDT THU JUL 2 2015

TXZ231-232-244>246-021945-
SAN PATRICIO-REFUGIO-BEE-ARANSAS-LIVE OAK-
219 PM CDT THU JUL 2 2015

...A LINE OF SHOWERS WILL AFFECT SAN PATRICIO...SOUTHWESTERN
ARANSAS...SOUTHWESTERN REFUGIO...SOUTHERN BEE AND SOUTHEASTERN LIVE
OAK COUNTIES...

AT 218 PM CDT...A LINE OF SHOWERS WITH STRONG WINDS WAS ALONG A LINE
EXTENDING FROM PORTLAND TO NEAR BANQUETE...AND MOVING NORTHEAST AT
25 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE SHOWERS.

LOCATIONS IMPACTED INCLUDE...
BEEVILLE...SINTON...MATHIS...TAFT...REFUGIO...GEORGE WEST...
WOODSBORO...SKIDMORE...GREGORY...ST. PAUL...LAKE CITY...BAYSIDE...
QUINTANA...MOUNT LUCAS...WEST SINTON...ANNAROSE...ARGENTA...DINERO...
PAPALOTE AND TYNAN.

TO REPORT WIND DAMAGE...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CORPUS CHRISTI .

LAT...LON 2806 9788 2806 9817 2841 9820 2842 9747
      2839 9738 2842 9734 2842 9712 2811 9718
      2808 9724 2806 9723 2807 9719 2788 9723
TIME...MOT...LOC 1918Z 216DEG 22KT 2786 9731 2785 9786

PZ

The radar

The Corpus Christi radar (KCRP), 61 km away, was scanning. The volume nearest the first event began at 19:33 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jim Wells

When
July 2, 1:35 PM CST
Where
Jim Wells County, 2.3 mi NW of Alice Southwest Arpt to 2.24 mi WNW of Alice Southwest Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
27.750, -98.130

Power lines and power poles were blown down along County Road 133 off of Highway 44.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592949.